MAUDE Adverse Event Report: SORIN GROUP ITALIA S.R.L. ANNULOFLO SYSTEM, MITRAL; MITRAL ANNULOPLASTY RING

SORIN GROUP ITALIA S.R.L. ANNULOFLO SYSTEM, MITRAL; MITRAL ANNULOPLASTY RING
Model Number AR-7
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Aortic Regurgitation (1716); Dyspnea (1816); No Information (3190)
Date of Event 10/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Disposition not presently known.
 
Event or Problem Description
An annuloflo, size 30, was implanted on (b)(6) 2012.On (b)(6) 2018, the device was explanted and replaced with an annuloflex, size 32.No other information was provided.
 
Event or Problem Description
A mitral valve repair was performed on (b)(6) 2012.The repair was complicated, with chords to the anterior leaflet, closure of the posterior medial commissure, and implant of a #30 carbomedics annuloflo ring.After a few years, recurrent mitral regurgitation was identified, but the patient was doing well, clinically.The patient became more symptomatic in 2018, and was admitted for heart failure with dyspnea on exertion.Tee performed on (b)(6) 2018 revealed ring dehiscence in the posterior lateral aspect of the ring, and regurgitation from that area.There also appeared to be a possible flail chord, but this was reportedly difficult to confirm.The ejection fraction was normal.Mild tricuspid regurgitation and mild dilation of the right ventricle with decreased rv contractility were present.Reoperation was performed on (b)(6) 2018 and dehiscence of the ring was confirmed.The ring and repair were otherwise intact.The valve was repaired by excision of the ring and edge-to-edge repair.A #32 carbomedics annuloflex ring was then implanted.The patient tolerated the procedure well.
 
Additional Manufacturer Narrative
A complete manufacturing and material records review for the device has been performed.The results confirmed that the device satisfied all material, visual and performance standards required at the time of manufacture and release.As the device was not received for analysis, no further investigation can be performed.However, based on the document review performed, no manufacturing deficiencies were identified.Based on the information provided, a size 30 annuloflo ring was explanted and replaced with a size 32 annuloflex ring.This suggests that mis-sizing may have contributed to the event, as ring undersizing is a known contributing factor to ring dehiscence.

Brand Name
ANNULOFLO SYSTEM, MITRAL
Common Device Name
MITRAL ANNULOPLASTY RING
Manufacturer (Section D)
SORIN GROUP ITALIA S.R.L.
strada crescentino snc
saluggia, vc
MDR Report Key8117651
Report Number3005687633-2018-00223
Device Sequence Number1692730
Product Code KRH
UDI-Device Identifier08022057013682
UDI-Public(01)08022057013682(240)AR-730(17)150301
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K021051
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/03/2015
Device Model NumberAR-7
Device Catalogue NumberAR-730
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/05/2018
Supplement Date Received by Manufacturer11/28/2018
01/17/2019
Initial Report FDA Received Date11/29/2018
Supplement Report FDA Received Date12/20/2018
01/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR